Alert archive / Texas / Dense Fog Advisories in 2018
Dense Fog Advisory 21, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this dense fog advisory at Nov 29, 2018, 6:18 AM CST for 16 counties in Texas. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Nov 29, 2018, 6:18 AM CST (12:18 UTC)
- Expired
- Nov 29, 2018, 11:00 AM CST
- In force
- 5 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Atascosa County, TX, Bastrop County, TX, Bexar County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Frio County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Medina County, TX, Travis County, TX, Uvalde County, TX, Wilson County, TX, Zavala County, TX
The radar
The Austin/San Antonio radar (KEWX), 38 km from the middle of the area, began a volume at 12:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 0.3 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 592 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
572 WWUS74 KEWX 291218 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 618 AM CST Thu Nov 29 2018 TXZ191-204>208-219>224-291500- /O.NEW.KEWX.FG.Y.0021.181129T1218Z-181129T1500Z/ Hays-Medina-Bexar-Comal-Guadalupe-Caldwell-Frio-Atascosa-Wilson- Karnes-Gonzales-De Witt- Including the cities of San Marcos, Hondo, San Antonio, New Braunfels, Seguin, Lockhart, Pearsall, Pleasanton, Floresville, Karnes City, Gonzales, and Cuero 618 AM CST Thu Nov 29 2018 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING... The National Weather Service in Austin/San Antonio has issued a Dense Fog Advisory, which is in effect until 9 AM CST this morning. * VISIBILITY...1/4 of a mile or less. * IMPACTS...Dense fog will drastically reduce visibilities and reaction times for motorists. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Dense Fog Advisory means visibilities will frequently be reduced to a quarter mile or less. If driving...slow down...use your headlights...and leave plenty of distance ahead of you. && $$
2 follow-up statements
329 WWUS74 KEWX 291422 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 822 AM CST Thu Nov 29 2018 TXZ192-193-203-218-291600- /O.EXB.KEWX.FG.Y.0021.000000T0000Z-181129T1600Z/ Travis-Bastrop-Uvalde-Zavala- Including the cities of Austin, Bastrop, Uvalde, and Crystal City 822 AM CST Thu Nov 29 2018 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM CST THIS MORNING... The National Weather Service in Austin/San Antonio has issued a Dense Fog Advisory, which is in effect until 10 AM CST this morning. * VISIBILITY...1/4 of a mile or less. * IMPACTS...Dense fog will drastically reduce visibilities and reaction times for motorists. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Dense Fog Advisory means visibilities will frequently be reduced to a quarter mile or less. If driving...slow down...use your headlights...and leave plenty of distance ahead of you. && $$ TXZ191-204>208-219>224-291600- /O.EXT.KEWX.FG.Y.0021.000000T0000Z-181129T1600Z/ Hays-Medina-Bexar-Comal-Guadalupe-Caldwell-Frio-Atascosa-Wilson- Karnes-Gonzales-De Witt- Including the cities of San Marcos, Hondo, San Antonio, New Braunfels, Seguin, Lockhart, Pearsall, Pleasanton, Floresville, Karnes City, Gonzales, and Cuero 822 AM CST Thu Nov 29 2018 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 10 AM CST THIS MORNING... * VISIBILITY...1/4 of a mile or less. * IMPACTS...Dense fog will drastically reduce visibilities and reaction times for motorists. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Dense Fog Advisory means visibilities will frequently be reduced to a quarter mile or less. If driving...slow down...use your headlights...and leave plenty of distance ahead of you. && $$
412 WWUS74 KEWX 291554 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 954 AM CST Thu Nov 29 2018 TXZ191>193-203>208-218>224-291700- /O.EXT.KEWX.FG.Y.0021.000000T0000Z-181129T1700Z/ Hays-Travis-Bastrop-Uvalde-Medina-Bexar-Comal-Guadalupe-Caldwell- Zavala-Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt- Including the cities of San Marcos, Austin, Bastrop, Uvalde, Hondo, San Antonio, New Braunfels, Seguin, Lockhart, Crystal City, Pearsall, Pleasanton, Floresville, Karnes City, Gonzales, and Cuero 954 AM CST Thu Nov 29 2018 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 11 AM CST THIS MORNING... * VISIBILITY...1/4 of a mile or less. * IMPACTS...Dense fog will drastically reduce visibilities and reaction times for motorists. PRECAUTIONARY/PREPAREDNESS ACTIONS... Visibility is slowly improving across the advisory area, but several areas are still seeing patchy dense fog. Fog will continue to mix out through 11 am allowing for visibility to increase. A Dense Fog Advisory means visibilities will frequently be reduced to a quarter mile or less. If driving...slow down...use your headlights...and leave plenty of distance ahead of you. && $$
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this dense fog advisory went out at Nov 29, 6:01 AM CST, 17 minutes earlier.
Area forecast discussion, Nov 29, 6:01 AM CST, 17 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 601 AM CST Thu Nov 29 2018 .AVIATION... Deteriorated conditions have been slow to spread into the Interstate 35 terminals this morning as the KEWX shows a veered 30-35 knot low level jet, which has been shunting ceilings east of the terminals. However, GOES nighttime microphysics imagery does show lower clouds/fog attempting to spread north towards KAUS and have delayed onset for IFR/MVFR conditions at AUS/SAT/SSF as a result. Will continue to monitor trends though and may need to amend for higher flight categories should the low level jet be too strong for any of these ceilings/fog to spread into the I-35 terminals. Heating will allow for ceilings and fog that develop to begin to scatter out 16-19Z with VFR prevailing after that through the evening. A weaker low level jet overnight will allow for more widespread ceiling and fog development after 06Z with conditions possibly falling as low as LIFR by sunrise. Light and variable winds this morning will become southerly 5-12 knots by midday with a few gusts near 20 knots possible at AUS. && .PREV DISCUSSION... /ISSUED 356 AM CST Thu Nov 29 2018/ SHORT TERM (Today through Friday)... An upper level trough moves across Mexico today increasing rain chances for areas along the coast and our far eastern counties. Moisture continues to increase in the low levels throughout the day and temperatures will continue the warming trend as the westerlies aloft stretch across Texas. A pacific low and associated front moves into the area on Friday. Westerlies behind the front will continue, increasing subsidence and limiting rain chances for most of the area. As the front progresses east, areas east of the I-35 corridor could see rain showers and thunder. LONG TERM (Friday Night through Wednesday)... With the Pacific low and front moving out of the area Saturday, a tightened gradient behind it increases wind speeds while ushering in drier air. These conditions elevate fire weather concerns on Saturday before relative humidities regulate and the gradient loosens by Sunday. Another front moves in the area by Monday and will have more of a cooling effect than the previous system bring high temperatures down near 20 degrees (F) than the weekend highs by Tuesday, though without sufficient moisture return, the front will share the same mostly dry passage. As high pressure builds in behind the front, a cooler modified polar airmass settles in and will have the Hill Country near freezing by Tuesday night/Wednesday morning. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 76 62 81 56 76 / 0 10 20 20 0 Austin Bergstrom Intl Airport 77 62 82 56 76 / 0 10 20 20 - New Braunfels Muni Airport 75 62 80 56 76 / - 10 20 20 - Burnet Muni Airport 76 59 78 53 73 / 0 10 10 20 0 Del Rio Intl Airport 74 54 77 51 74 / 0 0 10 0 0 Georgetown Muni Airport 77 62 80 55 74 / 0 10 20 30 0 Hondo Muni Airport 75 57 80 53 77 / 0 10 10 10 0 San Marcos Muni Airport 75 62 81 55 77 / - 10 20 20 - La Grange - Fayette Regional 76 65 82 59 76 / 20 20 30 30 - San Antonio Intl Airport 75 62 80 57 76 / 0 10 10 10 0 Stinson Muni Airport 76 62 81 57 77 / - 10 10 10 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Aviation...Huffman Short-Term/Long-Term...YB
Hazardous weather outlook, Nov 29, 4:27 AM CST, 1 hour 51 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Austin/San Antonio TX 427 AM CST Thu Nov 29 2018 TXZ171>173-183>194-202>209-217>225-228-301030- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 427 AM CST Thu Nov 29 2018 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Patchy fog will result in visibilities falling below one mile at times through mid-morning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Fog will result in visibilities falling below one mile at times Friday morning. Elevated fire weather conditions may be possible on Saturday for areas north of the Balcones Escarpment behind a cold front. Gusty westerly winds and decreasing humidities behind the front will promote the spread of fires. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
Nearby
Dense Fog Advisories in Texas, 2018Every dense fog advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.